MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number C-UTLM-701J-LSC-ABRM-HC-RD
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.(b)(6).(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the hub of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter was leaking.The line was inserted into the patient's subclavian vein in another facility before the patient was transferred to the provider that initiated the complaint.The line was used for administration of inotropes, fluids, and sedation treatments.It was reported that "while attending to [the] patient, it was observed [that the] patient was requiring significantly increased amounts of inotrope support running through mid lumen (blue hub)" of the device.The patient's treatment was altered as necessary as the infusions were transferred to other access ports until the patient stabilized and no longer required "excessive interventions".Additional information regarding the device has been requested but is unavailable at this time.No other adverse effects have been reported for this incident.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set (c-utlm-701j-lsc-abrm-hc-rd) from lot 9655662 leaked at the hub.It is unknown how long the device in place prior to the leakage being noted.Cook became aware of this event on 18feb2020 upon being notified by the regulatory affairs specialist from waikato hospital.The patient reportedly experienced no adverse effects as a result of this incident.A review of documentation including the complaint history, device history record, instructions for use (ifu) and quality control, as well as a functional test and visual inspection of the returned device was conducted during the investigation.One used 7fr triple lumen central venous catheter was returned for evaluation.Biological matter was present throughout the device.The blue hub is cracked through the number ¿2¿ stamped on the hub.A leak test was performed and confirmed leakage at the blue hub of the device.Non-cook microclaves were attached to the red and blue hubs.A red cap was attached to the white hub.All caps were easily removed from the hubs.The red lumen was flushed without difficulty.The white lumen would not flush on the first attempt.This white hub occlusion has been reported under mfg.Report reference #: 1820334-2020-00644.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient controls are in place to detect this failure mode prior to device release.It was found that the risks of this devices are acceptable when weighed against the benefits.A review of the device history record for lot 9655662 and related catheter subassembly lot ic 9483923 showed no related nonconformances that could have contributed to the reported failure mode.It should be noted that there was one additional complaint for this lot number, as it was opened internally to account for a different failure mode.There is no evidence to suggest that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: the safe and effective use of central venous catheters with power injector pressures (safety cut-off) set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit of 10 ml/sec.To safely use catheters with a power injector, the technician/healthcare professional must verify prior to use that the maximum safety cut-off pressure limit is set at or below 325 psi and that the maximum flow rate is at or below 10 ml/sec.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause could not be established.A capa is currently open to address the issue of the cracked hub in this product line.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9756278
Report Number1820334-2020-00464
Device Sequence Number2787212
Product Code FOZ
UDI-Device Identifier00827002478251
UDI-Public(01)00827002478251(17)220206(10)9655662
Combination Product (Y/N)N
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2022
Device Catalogue NumberC-UTLM-701J-LSC-ABRM-HC-RD
Device Lot Number9655662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer04/22/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1